Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 156, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 11:45 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2008, 11:45 AM CDT (16:45 UTC)
- Expired
- Sep 1, 2008, 12:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 12:02 PM CDT | TORNADO 0 | Purvis, MS | BRIEF TOUCH DOWN FOR ABOUT 2 MILES. MINOR SCATTERED DMG TO LIMBS AND A FEW TREES. SOME MINOR STAIGHT LINE WIND DMG OUTSIDE THE NARROW 25 YD PATH AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 6:30 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 011645
TORJAN
MSC035-073-011745-
/O.NEW.KJAN.TO.W.0156.080901T1645Z-080901T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 1245 PM CDT
* AT 1144 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TROPICAL SQUALL CAPABLE OF PRODUCING A TORNADO NEAR MAXIE...OR
11 MILES NORTHWEST OF WIGGINS...MOVING NORTHWEST AT 53 MPH.
* THIS SQUALL WAS PART OF A BAND OF SQUALLS ACROSS SOUTHERN FORREST
AND LAMAR COUNTIES. OTHER AREAS OF ROTATION WERE DETECTED JUST NORTH
OF LUMBERTON...AND NEAR BAXTERVILLE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3093 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3130 8965 3102 8914 3091 8914
TIME...MOT...LOC 1644Z 115DEG 46KT 3098 8928
$$
AEG1 follow-up statement
000
WWUS54 KJAN 011728
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT MON SEP 1 2008
MSC035-073-011745-
/O.CON.KJAN.TO.W.0156.000000T0000Z-080901T1745Z/
FORREST MS-LAMAR MS-
1227 PM CDT MON SEP 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SOUTHERN
LAMAR AND SOUTHERN FORREST COUNTIES...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
BAND OF TROPICAL SQUALLS WITH ROTATION CAPABLE OF PRODUCING TORNADOES
MOVING INTO SOUTHERN FORREST AND LAMAR COUNTIES. THE ACTIVITY WAS
MOVING NORTHWEST AT 50 MPH.
SPIRAL BANDS OF TROPICAL SQUALLS ASSOCIATED WITH HURRICANE GUSTAV WILL
CONTINUE TO ROTATE ACROSS THE AREA THROUGH THE AFTERNOON...AND WILL
LIKELY REQUIRE ADDITIONAL TORNADO WARNINGS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3093 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3130 8965 3102 8914 3091 8914
TIME...MOT...LOC 1727Z 317DEG 98KT 3093 8948
$$
AEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 11:44 AM CDT, 1 minute earlier.
Area forecast discussion, Sep 1, 11:44 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT MON SEP 1 2008
...GUSTAV MOVING ONSHORE ON THE SERN LA COAST...
.DISCUSSION...GUSTAV HAS BEGUN TO MOVE ONSHORE ALONG THE SERN LA
COAST. BANDS OF SQUALLS WILL CONTINUE TO PIVOT INTO THE AREA AND THE
RISK OF TORNADOES WILL CONTINUE FOR AREAS ALONG AND SOUTH OF THE
I-20 CORRIDOR THIS AFTERNOON. WIND GUSTS WILL CONTINUE TO INCREASE
DURING THE AFTERNOON AS GUSTAV LIFTS INLAND INTO LA. THE STRONGEST
WIND GUSTS WILL OCCUR IN PRECIP AS STRONG WINDS ARE MIXED DOWN TO
THE SURFACE. SLIGHT ADJUSTMENTS MADE TO AFTERNOON HIGHS AND POPS
SOME CENTRAL AND SRN ZONES.
&&
.PREV DISCUSSION...THE NEXT 48-60 HRS WILL BE ALL ABOUT
GUSTAV...THE REMNANTS AND WEATHER RISKS AS THE SYSTEM EVOLVES.
LANDFALL LOOKS TO BE EARLIER THAN PREV ANTICIPATED AND LIKELY VERY
CLOSE TO PORT FOURCHON BETWEEN 7-8 AM. SFC PRESSURE FALL COUPLET
STRONG SUPPORTS THIS WITH A NEARLY STEADY NW HEADING THROUGH
SOUTH-CENTRAL LA.
A FEW MAIN ISSUES TO FOCUS ON FOR THE NEXT 24HRS. HOW MUCH WILL WILL
THE CWA GET AND WHAT IMPACTS TO EXPECT...TORNADO RISK...THEN
FLOODING POTENTIAL.
THE HIGHEST WINDS LOOK TO OCCUR ALONG THE HIGHWAY 84/98 CORRIDOR
FROM NATCHEZ TO HATTIESBURG. THIS AREA WILL LIKELY SEE SUSTAINED
30-45 MPH WITH GUSTS 50-65 MPH. EXPECT WIDESPREAD TREES/POWER LINES
DOWN WITH AN EXTENDED PERIOD OF POWER OUTAGES. THE AREA N OF HWY 84
TO I-20 SHOULD SEE SUSTAINED 20-35 MPH WITH GUSTS 40-50 MPH. SCT TO
WIDESPREAD TREE/POWER LINE DMG WITH A DECENT AMOUNT OF POWER
OUTAGES. NORTH OF I-20 WILL SEE SUSTAINED 18-25 MPH WITH GUSTS 30-40
MPH. SCT TREES WILL LIKELY COME DOWN. THE MAIN TIME FRAME FOR THE
STRONGEST WINDS WILL BE BETWEEN 8AM N THE SE TO AROUND MIDNIGHT IN
THE SW. WINDS SHOULD BEGIN TO DIMINISH FROM THAT POINT ON. DUE TO
THE FASTER SPEED...WE WILL REMOVE THE TS WIND WARNING AND WIND ADV
AT 09Z (4AM). THIS WILL ALSO ALLOW FOR A CLEANER SUITE OF PRODUCTS
WHICH IS QUITE LENGTHLY ALREADY.
THE MAIN SVR RISK WILL BE WITH TORNADOES IN THE OUT RAIN/STORM
BANDS. MY THINKING IS THAT GUSTAV MAY BE PROLIFIC TORNADO PRODUCER
AS THE DRY AIR INGREDIENT LOOKS TO BE PRESENT. STORM TRENDS THIS
MORNING SUPPORT THIS AS SEVERAL SUPERCELL STRUCTURES ARE/HAVE BEEN
MOVING ON SHORE ACROSS MOBILES CWA. THIS FAVORED TORNADO AREA WILL
ROTATE OUR WAY AND SHIFT W THROUGH THE DAY AND INTO THE TONIGHT
PERIOD. BEST RISK TODAY WILL BE SE OF A MERIDIAN TO BROOKHAVEN LINE.
THE FOCUS SHIFTS TO S OF A LAKE PROVIDENCE TO JACKSON TO LAUREL LINE
THIS EVENING/OVERNIGHT. MOST WILL BE BRIEF AND WEAK (EF0 TO EF1) BUT
STRONG SHEAR LOOKS TO SUPPORT A FEW STRONG TORNADOES AS WELL (EF2).
THE BRIEF PART IS TRICKY AS ANY TORNADO MAY COVER A LARGE DISTANCE
B/C OF THE FAST MOTIONS. DUE TO THIS INCREASED RISK...I HAVE/WILL
PLAY UP THE POTENTIAL MORE AND HAVE INCREASED THE PROBABILITIES TO
AROUND 12-18%.
AS FOR FLOODING...NOT REAL CONCERNED FOR THE TODAY PERIOD...BUT THE
RISK WILL INCREASE ACROSS THE S PORTION THROUGH THE AFTERNOON. THE
FLOODING POTENTIAL WILL REALLY INCREASE LATER TONIGHT AND ESPECIALLY
ON TUE. DURING THIS TIME...THE CENTER OF GUSTAV WILL SLOW AND ALLOW
FOR MORE OF A TRAINING SETUP...ESPECIALLY ACROSS THE W HALF. AREAS
W OF I-55...MAINLY AROUND THE MS RIVER...COULD SEE SOME 5-10 INCH
TOTALS DEPENDING ON HOW THE BANDS OF CONVECTION SET UP.
THE FLOODING AND TORNADO RISK WILL CONTINUE FOR TUE WITH A FOCUS
ACROSS THE W HALF OF THE CWA. WILL HAVE TO EVALUATE THE FLASH FLOOD
WATCH OVER THE NEXT FEW SHIFTS TO SEE IF IT NEEDS TO BE EXTENDED.
AGAIN...PARAMETERS ARE SETTING UP FOR AN ACTIVE TORNADO DAY. THIS
RISK MAY EXTEND INTO WEDNESDAY AS THE REMNANTS OF GUSTAV LINGER NEAR
THE AREA.
AS FOR FORECAST ELEMENTS...TWEAK TEMPS FOR SOME AREAS AS SOME WILL
BE COOLER DUE TO LONGER PERIODS OF PRECIP...OTHERS MAY GET WARMER
COME TUE/WED AS BRIEF BRAKES IN THE PRECIP WILL ALLOW FOR WARMING
WHICH WILL INCREASE INSTABILITY AND SUPPORT MORE STORMS. AS FOR
POPS...GENERALLY INCREASED POPS FOR ALL AREAS THROUGH WED. I ADDED
HEAVY RAIN AND TORNADOES INTO THE ZONES FOR THIS AFTERNOON THROUGH
TUES TO BETTER DESCRIBE THE RISK. I NORMALLY DONT LIKE TO MENTION
THUNDER WITH TROPICAL SYSTEMS...BUT GUSTAV HAS BEEN SUPPORTING SOME
LIGHTING EITHER IN THE CORE OR IN BANDS TO AT LEAST MENTION ISO
THUNDER WHILE WE ARE UNDER HIS INFLUENCE. /CME/
.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING
ACROSS NORTHWESTERN LA/ERN TX. IF THE REMNANTS OF GUSTAV DO STALL
OUT OR SLOW DOWN OVER THAT AREA THIS WILL SET THE STAGE FOR A
PROLONGED PERIOD OF RAIN. A FFA IS ALREADY IN EFFECT THROUGH WED EVN
AND IF THIS SCENARIO SETS UP THEN THAT WATCH WILL MOST LIKELY NEED
TO BE EXTENDED INTO THU WHERE IT LOOKS LIKE AN AREA OF HEAVY RAIN
COULD SET UP ACROSS NERN LA/SERN AR AND WRN MS. AFTER THU IT STILL
LOOKS LIKE THERE WILL BE A DECENT CHANCE FOR SOME RAIN INTO THE
WEEKEND. /CAB/
&&
.AVIATION...CEILINGS ACROSS THE REGION WERE GENERALLY VFR WITH MVFR
CEILINGS TO THE SOUTH FOR THIS MORNING. TROPICAL SHOWERS AND
EMBEDDED THUNDERSTORMS WILL CONTINUE FOR MVFR TO IFR ISSUES WITH
PERIODS OF HEAVY RAINS ACROSS THE REGION FOR THE NEXT 24 HOURS.
EXPECT CEILINGS TO BECOME MVFR-IFR LEVELS TO DEVELOP FROM THE SOUTH
FOR LATE THIS AFTERNOON THROUGH TONIGHT INTO TUESDAY MORNING. STRONG
GUSTY WINDS WILL ALSO BE AN ISSUE FOR TODAY AND TONIGHT. THE HIGHEST
WINDS WILL OCCUR OVER CENTRAL AND SRN ZONES WITH TROPICAL STORM
FORCE GUSTS POSSIBLE SOUTH OF I-20. WIND WILL INCREASE OVER WRN
AREAS...INCLUDING THE DELTA...DURING THE AFTERNOON AS GUSTAV LIFTS
NWWD ACROSS LA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 82 72 85 / 100 98 82 84
MERIDIAN 74 84 72 86 / 83 83 62 72
VICKSBURG 75 81 73 84 / 100 100 99 92
HATTIESBURG 73 84 74 86 / 100 89 57 74
NATCHEZ 73 81 74 82 / 100 100 99 90
GREENVILLE 73 81 73 81 / 93 100 97 93
GREENWOOD 73 82 72 83 / 84 96 77 85
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR MSZ018-019-025>046-
050>052-057-058.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ040>043-047>050-
053>056-059>066-072>074.
TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR
MSZ047>049-053>056-059>066-072>074.
LA...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR LAZ007>009.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
023>026.
TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR LAZ015-
016-023>026.
AR...WIND ADVISORY UNTIL 4 AM CDT TUESDAY FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.
&&
CME/CAB/03/17Hazardous weather outlook, Sep 1, 7:04 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 704 AM CDT MON SEP 1 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>058- 021215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF SOUTH AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE WEST. DURING THE AFTERNOON AND EARLY EVENING...TORNADO WARNINGS MAY BECOME NUMEROUS AS ROTATING STORMS WILL LINE UP WITHIN THE OUTER BANDS. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY THROUGH TUESDAY NIGHT. MSZ018-019-025>039-044>046-051-052-021215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST CENTRAL MISSISSIPPI...GENERALLY NORTH OF A GREENVILLE TO MERIDIAN LINE. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...GUSTY WINDS...LOCALLY HEAVY RAINS AND A FEW TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 20 TO 25 MPH WITH HIGHER WIND GUSTS NEAR 35 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH TUESDAY. LAZ024-026-MSZ059>066-072>074-021215- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI...AREAS ALONG AND SOUTH OF HIGHWAY 84. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 30 TO 45 MPH WITH HIGHER WIND GUSTS BETWEEN 50 AND 65 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS THROUGH TONIGHT. BY AFTERNOON AND EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE WEST. DURING THE AFTERNOON AND EARLY EVENING...TORNADO WARNINGS MAY BECOME NUMEROUS AS ROTATING STORMS WILL LINE UP WITHIN THE OUTER RAIN BANDS. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Sep 1, 10:27 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1027 AM CDT MON SEP 1 2008 MSZ072>074-011630- FORREST MS-LAMAR MS-MARION MS- 1027 AM CDT MON SEP 1 2008 ...TROPICAL STORM FORCE WINDS APPROACHING COLUMBIA AND HATTIESBURG AREA... STRONGER WIND GUSTS OF UP TO 50 MPH WILL BE MOVING INTO THE COLUMBIA TO HATTIESBURG AREA LATE THIS MORNING. AT 1027 AM CDT...A STRONGER RAIN BAND ASSOCIATED WITH HURRICANE GUSTAV WAS MOVING INTO SOUTHERN PORTIONS OF MARION...LAMAR...AND FORREST COUNTIES. THIS RAIN BAND WILL CONTINUE TO MOVE SLOWLY NORTH AND BRING OCCASIONAL GUSTS TO NEAR 50 MPH. IN ADDITION...HEAVY RAINFALL RATES AROUND ONE INCH PER HOUR WILL BE POSSIBLE IN THIS AREA THROUGH NOON. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
Local storm report, Sep 1, 11:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM 10 S HATTIESBURG 31.17N 89.31W
09/01/2008 FORREST MS EMERGENCY MNGR
SPORADIC REPORTS OF A FEW TREES DOWN ALONG THE PATH OF
ROTATING SQUALL THAT MOVED ACROSS CENTRAL FORREST COUNTY.
TREE DOWN ACROSS INTERSTATE 59.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:59 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 46 min |
| Sep 1, 11:27 AM CDT | Tornado Warning | JAN | Jasper, Jones | 47 min |
| Sep 1, 12:07 PM CDT | Tornado Warning | JAN | Smith | 38 min |
| Sep 1, 1:28 PM CDT | Tornado Warning | JAN | Lamar, Marion | 47 min |
| Sep 1, 1:32 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| Sep 1, 1:59 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Sep 1, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Jones | 48 min |
| Sep 1, 2:39 PM CDT | Tornado Warning | JAN | Smith | 51 min |
| Sep 1, 2:47 PM CDT | Tornado Warning | JAN | Clarke | 13 min |
| Sep 1, 2:57 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
| Sep 1, 3:02 PM CDT | Tornado Warning | JAN | Clarke | 43 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Jasper | 47 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 1, 4:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| Sep 1, 4:07 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Sep 1, 4:12 PM CDT | Tornado Warning | JAN | Scott | 48 min |
| Sep 1, 4:21 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 54 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | JAN | Rankin | 32 min |
| Sep 1, 4:37 PM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 1, 4:57 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 33 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 43 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Neshoba | 28 min |
| Sep 1, 5:56 PM CDT | Tornado Warning | JAN | Newton, Scott | 49 min |
| Sep 1, 6:02 PM CDT | Lake Wind Advisory | JAN | Choctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more | 4 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.